Colorado, 2002

Hail in Colorado, June 19, 2002

June 19, 2002 · NWS GLD · 2 events in 1 county or zone

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 19, 8:03 PM MST, 52 minutes earlier.

Area forecast discussion, Jun 19, 8:03 PM MST, 52 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE GOODLAND KS
903 PM MDT WED JUN 19 2002

WELL THAT WAS FUN. IF IT WASNT FOR ALL THE DUST WE WOULD HAVE SEEN A
TORNADO FOR THE 5TH STRAIGHT YEAR FROM THE OFFICE. DID GET SOME PICS
WHICH WILL BE PUT ON THE WEBSITE IN THE NEXT FEW DAYS FROM THE LEVANT
TORNADO.

ANYWAY...FOR THE UPDATE. LATEST MODEL GUIDANCE EXCEPT THE FSL RUC II
INDICATE THAT SHOWERS AND THUNDERSTORMS WITH HEFTY AMOUNTS OF PRECIP
WILL DEVELOP TONIGHT ALONG THE STALLED FRONTAL BOUNDARY. LATEST
RADAR MOSAIC SHOWS PRECIP TO OUR SOUTH STARTING TO CREEP NORTH AND
THUNDERSTORMS TO OUR WEST MOVING NORTHEAST. WITH THAT IN MIND I
UPPED THE POPS TO LIKELY ACROSS THE BOARD. ALSO ADJUSTED WINDS PER
LATEST ETA/RUC AND WENT CLOUDY EVERYWHERE. LEFT TEMPS ALONE FOR NOW.

NO OTHER CHANGES MADE.

.GLD...NONE.

THEDE

In the hours before

Local storm report, Jun 19, 5:36 PM MST, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
636 PM MDT WED JUN 19 2002

TIME(MDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0607 PM    9 N LEVANT                KS   TORNADO
06/19/02   THOMAS                         REPORTED BY HAM RADIO
                                          OPERATOR.

0620 PM    12 N LEVANT               KS   TORNADO
06/19/02   THOMAS                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0620 PM    GRINNELL                  KS   .75 INCH HAIL
06/19/02   GOVE                           REPORTED BY STORM
                                          SPOTTER.

0630 PM    10 S HOXIE                KS   .75 INCH HAIL
06/19/02   SHERIDAN                       REPORTED BY PUBLIC.
Local storm report, Jun 19, 6:13 PM MST, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
713 PM MDT WED JUN 19 2002

TIME(MDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0603 PM    OBERLIN                   KS   60 MPH TSTM GUST
06/19/02   DECATUR                        REPORTED BY HAM RADIO
                                          OPERATOR.
Local storm report, Jun 19, 6:25 PM MST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
725 PM MDT WED JUN 19 2002

TIME(MDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0645 PM    6 N EDSON                 KS   TORNADO
06/19/02   SHERMAN                        REPORTED BY STORM
                                          SPOTTER.
Local storm report, Jun 19, 6:38 PM MST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
738 PM MDT WED JUN 19 2002

TIME(MDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0545 PM    8 W ATWOOD                KS   TORNADO
06/19/02   RAWLINS                        REPORTED BY STORM
                                          SPOTTER.

0620 PM    12 NNW LEVANT             KS   TORNADO
06/19/02   THOMAS                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Jun 19, 7:23 PM MST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
823 PM MDT WED JUN 19 2002

TIME(MDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0415 PM    10 NNE TRIBUNE            KS   65 MPH TSTM GUST
06/19/02   GREELEY                        REPORTED BY PUBLIC.
                                          POWER POLES DOWN.

0415 PM    3 N TRIBUNE               KS   60 MPH TSTM GUST
06/19/02   GREELEY                        REPORTED BY PUBLIC.
                                          POWER POLES DOWN.

0430 PM    8 WSW RUSSELL SPGS        KS   .88 INCH HAIL
06/19/02   LOGAN                          REPORTED BY PUBLIC.

0430 PM    12 NE LEOTI               KS   60 MPH TSTM GUST
06/19/02   WICHITA                        REPORTED BY PUBLIC.
                                          POWER OUTAGES.

0445 PM    9 SSE SHARON SPGS         KS   .75 INCH HAIL
06/19/02   WALLACE                        REPORTED BY PUBLIC.

0445 PM    6 S MC COOK               NE   2 INCH HAIL
06/19/02   RED WILLOW                     REPORTED BY STORM
                                          SPOTTER.

0510 PM    9 S HERNDON               KS   TORNADO
06/19/02   RAWLINS                        REPORTED BY STORM
                                          SPOTTER.

0510 PM    14 S HERNDON              KS   .88 INCH HAIL
06/19/02   RAWLINS                        REPORTED BY STORM
                                          SPOTTER.

0515 PM    5 W OBERLIN               KS   TORNADO
06/19/02   DECATUR                        REPORTED BY EMERGENCY
                                          MANAGEMENT.  REPORTED
                                          SEVERAL TORNADOES
                                          MOVING NW.

0522 PM    5 SW HERNDON              KS   TORNADO
06/19/02   RAWLINS                        REPORTED BY STORM
                                          SPOTTER.

0525 PM    5 S HERNDON               KS   TORNADO
06/19/02   RAWLINS                        REPORTED BY STORM
                                          SPOTTER.

0525 PM    7 W OBERLIN               KS   TORNADO
06/19/02   DECATUR                        REPORTED BY STORM
                                          SPOTTER.

0530 PM    5 S HERNDON               KS   1 INCH HAIL
06/19/02   RAWLINS                        REPORTED BY STORM
                                          SPOTTER.

0530 PM    5 S HERNDON               KS   WIND DAMAGE
06/19/02   RAWLINS                        POWER LINES DOWN.
                                          REPORTED BY STORM
                                          SPOTTER.

0540 PM    2 SW ATWOOD               KS   60 MPH TSTM GUST
06/19/02   RAWLINS                        REPORTED BY STORM
                                          SPOTTER.

0545 PM    8 W ATWOOD                KS   TORNADO
06/19/02   RAWLINS                        REPORTED BY STORM
                                          SPOTTER.

0550 PM    8 S OBERLIN               KS   70 MPH TSTM GUST
06/19/02   DECATUR                        REPORTED BY STORM
                                          SPOTTER.

0555 PM    HERNDON                   KS   TORNADO
06/19/02   RAWLINS                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
                                          NUMEROUS TOUCDOWNS
                                          SIGHTED.

0555 PM    HERNDON                   KS   1.75 INCH HAIL
06/19/02   RAWLINS                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0603 PM    OBERLIN                   KS   60 MPH TSTM GUST
06/19/02   DECATUR                        REPORTED BY HAM RADIO
                                          OPERATOR.

0607 PM    9 N LEVANT                KS   TORNADO
06/19/02   THOMAS                         REPORTED BY HAM RADIO
                                          OPERATOR.

0607 PM    9 N LEVANT                KS   TORNADO
06/19/02   THOMAS                         REPORTED BY HAM RADIO
                                          OPERATOR.

0620 PM    12 NNW LEVANT             KS   TORNADO
06/19/02   THOMAS                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0620 PM    12 N LEVANT               KS   TORNADO
06/19/02   THOMAS                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0620 PM    GRINNELL                  KS   .75 INCH HAIL
06/19/02   GOVE                           REPORTED BY STORM
                                          SPOTTER.

0620 PM    12 NNW LEVANT             KS   TORNADO
06/19/02   THOMAS                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0630 PM    10 S HOXIE                KS   .75 INCH HAIL
06/19/02   SHERIDAN                       REPORTED BY PUBLIC.

0645 PM    6 N EDSON                 KS   TORNADO
06/19/02   SHERMAN                        REPORTED BY STORM
                                          SPOTTER.
Special weather statement, Jun 19, 7:24 PM MST, 1 hour 31 minutes before
KSZ001>004-013>016-027>029-041-042-NEZ079>081-200237-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
824 PM MDT WED JUN 19 2002

THE SEVERE THUNDERSTORM WATCH ACROSS NORTHWEST KANSAS AND SOUTHWEST
NEBRASKA HAS BEEN CANCELLED. THE THUNDERSTORMS THAT PRODUCED SEVERE
WEATHER ACROSS THE WATCH AREA...HAVE WEAKEN BELOW SEVERE WEATHER
CRITERIA.

TABER

The radar

The Goodland radar (KGLD), 113 km away, was scanning. The volume nearest the first event began at 03:53 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Cheyenne

When
June 19, 8:55 PM MST
Where
Cheyenne County, 17 mi SE of Kit Carson
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
38.600, -102.567

Hail, Cheyenne

When
June 19, 9:12 PM MST
Where
Cheyenne County, 15 mi SE of Kit Carson
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.617, -102.583

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2002Every state in 2002This day in weather historyWarnings in Colorado, June 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5305085, 5305086.